Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 68, NWS Springfield, MO

April 6, 2006Cedar County, Dade County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 6, 2006, 8:09 PM CDT for Cedar County, Dade County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2006, 8:09 PM CDT (01:09 UTC)
Expired
Apr 6, 2006, 8:54 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cedar County, MO, Dade County, MO

The radar

The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 070110
TORSGF
MOC039-057-070215-
/O.NEW.KSGF.TO.W.0068.060407T0109Z-060407T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI.
  DADE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 915 PM CDT.

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR JASPER...OR 9 MILES SOUTH OF LAMAR...AND
  MOVING NORTHEAST AT 55 MPH.

* THIS TORNADIC STORM WILL BE...
  NEAR STOCKTON BY 840 PM CDT.

THE TOWNS OF SYLVANIA...CEDARVILLE...JERICO 
SPRINGS...NEOLA...ARCOLA...WAGONER...UMBER VIEW HEIGHTS...CANE 
HILL...MASTERS AND BEARCREEK ARE ALSO IN THE PATH OF THIS TORNADIC 
STORM.

THIS IS A VERY DANGEROUS STORM WITH A HISTORY OF PRODUCING TORNADOES 
WITH AND DAMAGE IN JASPER AND CHEROKEE COUNTIES.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3783 9364 3766 9408 3736 9407 3750 9362

$$

IZZI
3 follow-up statements
000 
WWUS53 KSGF 070124
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT THU APR 6 2006

MOC039-057-070215-
/O.CON.KSGF.TO.W.0068.000000T0000Z-060407T0215Z/
DADE MO-CEDAR MO-
824 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CEDAR AND DADE COUNTIES
UNTIL 915 PM CDT...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND 
POSSIBLY A TORNADO.  THESE DANGEROUS STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 10 MILES EAST OF SHELDON TO 6 MILES NORTHWEST OF 
GOLDEN CITY...AND MOVING NORTHEAST AT 55 MPH.

THESE DANGEROUS STORMS WILL BE...
  NEAR STOCKTON BY 850 PM CDT.

THE TOWNS OF OLYMPIA...SYLVANIA...JERICO SPRINGS...FILLEY...
CEDARVILLE...ARCOLA...WAGONER...UMBER VIEW HEIGHTS...CANE HILL AND
CAPLINGER MILLS ARE ALSO IN THE PATH OF THIS LINE OF TORNADO
PRODUCING STORMS.

LAT...LON 3784 9364 3788 9386 3774 9407 3744 9407
      3756 9364

$$

IZZI
000 
WWUS53 KSGF 070141
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT THU APR 6 2006

MOC057-070151-
/O.CAN.KSGF.TO.W.0068.000000T0000Z-060407T0215Z/
DADE MO-
841 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR DADE COUNTY HAS BEEN CANCELLED...

AT 838 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3784 9364 3788 9393 3760 9398 3770 9365

$$

MOC039-070215-
/O.CON.KSGF.TO.W.0068.000000T0000Z-060407T0215Z/
CEDAR MO-
841 PM CDT THU APR 6 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CEDAR COUNTY UNTIL 915 PM
CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF STOCKTON TO 
8 MILES SOUTHEAST OF EL DORADO SPRINGS...AND MOVING NORTHEAST AT 55 
MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN CEDAR 
COUNTY...INCLUDING THE TOWNS OF WAGONER...CEDAR 
SPRINGS...STOCKTON...CAPLINGER MILLS AND ARNICA.

LAT...LON 3784 9364 3788 9393 3760 9398 3770 9365

$$

IZZI
000 
WWUS53 KSGF 070154
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT THU APR 6 2006

MOC039-057-070204-
/O.CAN.KSGF.TO.W.0068.000000T0000Z-060407T0215Z/
DADE MO-CEDAR MO-
854 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR CEDAR AND DADE COUNTIES HAS BEEN
CANCELLED...

AT 848 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
TORNADO WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3784 9364 3788 9386 3774 9407 3744 9407
      3756 9364

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:16 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 6, 7:16 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED MESOSCALE AND AVN DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT THU APR 6 2006

...TORNADO WATCH 159 IN EFFECT THROUGH 1 AM FRIDAY MORNING...

.MESOSCALE DISCUSSION...

SUPERCELLS CONTINUE TO FIRE EAST OF THE DRYLINE CURRENTLY LOCATED
FROM ALLEN COUNTY KANSAS THROUGH NORTHEASTERN OKLAHOMA. 00Z SGF
SOUNDING CONTINUES TO SHOW CAPPING INVERSION FROM 829MB THROUGH
795MBS. SHOWING SOME LIFT FROM OUR 20Z SOUNDING. CAPES CONTINUE TO
INCREASE SOME UP TO 573 J/KG. LAPS CAPES CONTINUE TO SHOW TONGUE OF
SURFACE BASED CAPES OF 800 J/KG OVER WEST CENTRAL MISSOURI EXTENDING
INTO NORTHEASTERN OKLAHOMA. LCLS CONTINUE BELOW 1000 FEET ACROSS
SOUTHWESTERN MISSOURI...SO EVEN THOUGH WE ARE BECOMING MORE
STABLE...TORNADOES ARE STILL POSSIBLE WITH THESE STORMS.

GCC

&&

.AVIATION UPDATE...

LINE OF THUNDERSTORMS CURRENTLY MOVING NORTHEASTWARD OUT AHEAD OF
THE ADVANCING DRYLINE.  STORMS WILL BE AFFECTING THE KJLN TERMINAL
THROUGH 03Z AND THE KSGF TERMINAL THROUGH 04Z.  ONCE INITIAL LINE
PASSES...EXPECT WINDS TO SHIFT AROUND TO SOUTHWEST BUT STILL REMAIN
GUSTY THROUGH THE OVERNIGHT HOURS.

GAEDE
&&

.PREV DISCUSSION...302 PM

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT):

COMPLEX WEATHER PATTERN EVOLVING OVER THE CENTRAL U.S. AT THIS TIME.
CURRENT WAT VAP IMAGERY/RUC INITIALIZATION OF 500MB VORTICITY
INDICATES THAT THE LEAD SHORT WAVE DISTURBANCE IS LIFTING THROUGH
THE AREA. REGIONAL WSR 88D SHOWS THE ASSOCIATE COMPLEX OF SHRA/TSRA
QUICKLY MOVING TO THE NORTHEAST THROUGH THE MO OZARKS. MEANWHILE...
A VERY POTENT UPPER DISTURBANCE IS EMERGING INTO THE CENTRAL PLAINS.
AT THE SFC...THE DRYLINE HAS SET UP OVER CENTRAL KS/OK AND PER
LATEST VIS SAT IMAGERY...A CU FIELD IS DEVELOPING ALONG/AHEAD THIS
FEATURE.

INSOFAR AS MOISTURE IS CONCERNED...THE TODAYS RAINFALL HAS
MAINTAINED DECENT BL MOISTURE WITH UPPER 50S TO LOWER 60S SFC
DEWPOINTS ACROSS THE REGION. JUST TO THE WEST...WHERE PARTIAL
CLEARING HAS OCCURRED AHEAD OF THE DRYLINE...DEWPOINTS ARE IN THE
LOW/MID 60S. THE LATEST RUC/NAM/GFS INDICATE THAT LOWER 60S WILL
CONTINUE TO SPREAD INTO THE REGION THIS AFTERNOON.

HEATING AND INSTABILITY HAVE BEEN LIMITED THUS FAR TODAY. OUR
RAINFALL HAS SUCCESSFULLY HELD TEMPS IN THE MID 60S TO LOWER
70S...HOWEVER...OVER THE NEXT TWO HOURS THE COMPLEX OF SHRA/TSRA
WILL EJECT TO THE EAST/NORTHEAST INTO E MO WILL SET UP A BRIEF BREAK
IN THE ACTIVITY ACROSS THE REGION. SOME PARTIAL CLEARING IS EXPECTED
DURING THE LATE AFTERNOON HOURS...PARTICULARLY OVER THE WESTERN
SECTIONS OF THE CWFA WHICH WILL ALLOW FOR WARMING INTO THE MID TO
UPPER 70S. EASTERN PORTIONS OF THE CWFA WILL HAVE LITTLE TIME TO
WARM UP AFTER RAINFALL EXITS AND MAY MAKE IT BACK TO AROUND 70.
ACCORDING TO SGF 15Z AND 18Z RAOBS...A RATHER STOUT CAP HAS BEEN
WEAKENED A BIT. AFTER LOOKING AT THE 18Z RAOBS FROM TOP AND OUN
(ALONG WITH A 45-50 KT LLJ SURGING INTO THE REGION) I EXPECT A BRIEF
REINVIGORATION OF THE CAP. INSTABILITY THUS FAR HAS BEEN A FEW
HUNDRED J/KG AND RATHER ELEVATED IN NATURE (ABOVE 700MB)...HOWEVER
AS THE UPPER DISTURBANCE PIVOTS TO THE EAST...LAPSE RATES WILL
STEEPEN AND MLCAPES WILL RISE TO BETWEEN 1000 AND 1500 J/KG.

TREMENDOUS WIND ENERGY IS ASSOCIATED WITH THIS SYSTEM...A 110KT
ULJ...A 90KT MID LEVEL JET...AND A 45KT LLJ. AS A RESULT...SHEAR IS
HIGH. 0-6KM BULK SHEAR IS AROUND 75KTS...WITH 0-1KM SHEAR 20-30KTS.
AS THE UPPER DISTURBANCE MOVES NORTHEAST THIS AFTERNOON AND
EVENING...THESE SHEAR VALUES WILL OVERSPREAD THE REGION AND
INTENSIFY.

EXPECTATIONS OVER THE NEXT FEW HOURS ARE THAT STORMS WILL RAPIDLY
DEVELOP AND INTENSIFY ALONG THE DRYLINE IN CENTRAL KS/OK AS THE
STRONG 90KT MID LEVEL JET NOSES INTO THIS AREA. THE MAIN SHORTWAVE
AXIS WILL SHIFT TO THE EAST AND STRONG 500MB HEIGHT FALLS AND SFC
PRESSURE FALLS WILL OVERSPREAD THE REGION. PARTIAL CLEARING WILL
HELP INCREASE TEMPS OVER THE WESTERN PORTIONS OF THE AREA AND WITH
LOW 60S SFC DEWPOINTS...RESULT IN UP TO 1500 J/KG MLCAPE. SUPERCELLS
ALONG THE DRYLINE WILL REMAIN DISCRETE AS IT MOVES INTO THE AREA.
TIMING WISE...OUR THINKING HAS NOT CHANGED MUCH. SE KS/W MO WILL BE
AFFECTED BY STORMS ROUGHLY BETWEEN 6-9PM...THE HIGHWAY 65 CORRIDOR
BETWEEN 7PM-12AM...AND EASTERN PORTIONS OF THE AREA BETWEEN 9PM AND
2AM. LARGE HAIL...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED AREA
WIDE. AT THIS TIME...THE RISK FOR TORNADOES LOOKS GREATEST FOR AREAS
ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE TORNADO RISK FOR
AREAS EAST OF HIGHWAY 65 IS CONDITIONAL ON WHETHER OR NOT THESE
STORMS CAN REMAIN SURFACE BASED. GIVEN THAT THIS AREA WILL HAVE A
MORE LIMITED OPPORTUNITY TO RECOVER BEHIND THE INITIAL WAVE OF
SHRA/TSRA MOVING THROUGH RIGHT NOW.

FRIDAY/FRIDAY NIGHT...THE COLD CORE UPPER LOW WILL SLOW MEANDER
THROUGH THE AREA DURING THE DAY. AT LEAST PARTIAL CLEARING IS
EXPECTED AND TEMPS SHOULD QUICKLY WARM INTO THE 70S. STEEP LAPSE
RATES ASSOCIATED WITH THE UPPER LOW WILL KEEP THE ATMOSPHERE
UNSTABLE AND SCT TSRA ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS. WET BULB ZERO HGHTS WILL BE ON THE LOW SIDE AND THESE STORMS
WILL RUN THE RISK OF MARGINALLY SEVERE HAIL. THIS ACTIVITY WILL
SHIFT TO THE SOUTHEAST DURING THE EVENING AND OUT OF THE AREA FRIDAY
NIGHT. NORTHERLY FLOW WILL STRENGTHEN OVERNIGHT AND LOWS WILL DROP
INTO THE MID/UPPER 30S BY SAT MORNING.

GAGAN

LONG TERM (SATURDAY THROUGH TUESDAY NIGHT):

ON SATURDAY THE MAIN UPPER SYSTEM FINALLY BEGINS TO FILL AND WEAKEN
AS IT PUSHES SOUTHEAST OF THE REGION DURING THE MORNING HOURS.  MUCH
COOLER HIGHS CAN BE EXPECTED AS NORTHEAST FLOW TRANSPORTS IN 850MB
TEMPERATURES COOLER THAN 5 DEG C.  AFTER SEVERAL DAYS OF NEAR ABOVE
NORMAL TEMPERATURES...GUIDANCE INDICATES THAT HIGHS IN THE 50S ARE
LIKELY.  WITH CLEAR SKIES AND LIGHT WINDS...THERE IS CONCERN FOR
FROST ACROSS THE FORECAST AREA DURING THE PREDAWN HOURS SUNDAY
MORNING.  EXPECT LOWS IN THE UPPER 30S ALONG THE KANSAS BORDER WHERE
SOUTHERLY WINDS MAY PICK UP A BIT AFTER MIDNIGHT.  LOWER 30S ARE
POSSIBLE ACROSS CENTRAL MISSOURI WHERE WINDS SHOULD BE LIGHTER...AS
THIS AREA WILL BE CLOSER TO THE CENTER OF HIGH PRESSURE.

THE UPPER FLOW WILL TRANSITION FROM ZONAL ON SUNDAY...TO
SOUTHWESTERLY ON MONDAY AS ANOTHER UPPER LEVEL SYSTEM PUSHES INTO
THE INTERMOUNTAIN WEST.  THIS WILL RESULT IN A NICE WARMING
TREND...AS HIGHS REACHING THE LOWER TO MIDDLE 70S ARE LIKELY MONDAY
AND TUESDAY.  GRIDS ARE DRY SATURDAY THROUGH MONDAY NIGHT.  ADDED
SOME LOW END CHANCE POPS TUESDAY AND TUESDAY NIGHT A FRONT AND UPPER
SYSTEM APPROACH THE OZARKS REGION.  MOISTURE RETURN DOESNT LOOK ALL
THAT GREAT AHEAD OF THE SYSTEM...SO HELD OFF ON HIGHER POPS AT THIS
TIME.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 6:45 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 PM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
645 PM CDT THU APR 6 2006

...TORNADO WATCH NUMBER 159 IN EFFECT THROUGH 1 AM CDT FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

  WEATHER HAZARDS EXPECTED:
  HAIL TO THE SIZE OF BASEBALLS.
  DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
  THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE
  THUNDERSTORMS. GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THROUGH 900 PM. THE HIGHWAY 65
  CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 800 PM AND
  MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 900 PM AND 200
  AM. THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES
  AVAILABLE.

  DISCUSSION:

  EXTREME SOUTHEAST KANSAS AND FAR WESTERN PORTIONS OF MISSOURI
  ARE UNDER A HIGH RISK OF SEVERE WEATHER. THE REMAINDER OF THE
  OUTLOOK AREA IS UNDER A MODERATE RISK OF SEVERE WEATHER.

  A LINE OF THUNDERSTORMS HAVE DEVELOPED JUST EAST OF THE DRY LINE
  IN EXTREME EASTERN KANSAS. THESE STORMS ARE CAPABLE OF PRODUCING
  HAIL TO THE SIZE OF BASEBALLS...DAMAGING STRAIGHTLINE WINDS IN
  EXCESS OF 70 MPH AND ISOLATED LONG LIVED TORNADOES.

  AT 630 PM THIS EVENING...THE ATMOSPHERE CONTINUES TO DESTABILIZE
  AHEAD OF THE DRY LINE IN EASTERN KANSAS. A WARM...MOIST AIRMASS IS
  IN PLACE AHEAD OF A DRY LINE AND THUNDERSTORMS ARE DEVELOPING.
  AMPLE INSTABILITY...COUPLED WITH VERY STRONG ATMOSPHERIC WIND
  SHEAR...WILL ALLOW THESE SUPERCELL THUNDERSTORMS TO RAPIDLY
  INTENSIFY AS THEY MOVE EASTWARD.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS
  EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS. AT
  THIS TIME...THE GREATEST RISK FOR TORNADOES...INCLUDING LONG
  TRACK TORNADOES...WILL BE ALONG AND WEST OF THE HIGHWAY 65
  CORRIDOR. THE TORNADO RISK FOR AREAS EAST OF HIGHWAY 65 IS
  CONDITIONAL ON WHETHER OR NOT THESE STORMS CAN REMAIN SURFACE
  BASED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS FRIDAY AFTERNOON INTO EARLY
  FRIDAY EVENING AS THE MAIN UPPER LEVEL STORM SYSTEM MOVES
  THROUGH. THE MAIN STORM HAZARD WILL BE LARGE HAIL WITH SOME
  POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL BE NEEDED THROUGH 9 PM THIS EVENING ACROSS
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI...FROM 8 PM THROUGH
  MIDNIGHT TONIGHT FOR COUNTIES IN CENTRAL MISSOURI AND UNTIL 2
  AM FRIDAY MORNING FOR SOUTHEASTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/GCC

In the hours before

Local storm report, Apr 6, 7:03 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             MANSFIELD               37.11N 92.58W
04/06/2006  E0.88 INCH       WRIGHT             MO   EMERGENCY MNGR

&&

AFOSTER
Special weather statement, Apr 6, 7:18 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT THU APR 6 2006

MOZ070-070100-
PULASKI-
718 PM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR PULASKI COUNTY UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT LEONARD WOOD...AND
MOVING NORTHEAST AT 50 MPH.

PEOPLE IN SOUTHERN PULASKI COUNTY...INCLUDING THE CITY OF FORT
LEONARD WOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Local storm report, Apr 6, 7:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FUNNEL CLOUD     2 N MELROSE             37.06N 94.96W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

&&

AFOSTER
Local storm report, Apr 6, 7:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     4 W MELROSE             37.03N 95.03W
04/06/2006                   CHEROKEE           KS   EMERGENCY MNGR

            HOMES DAMAGED AND POWERLINES DOWN. SEMI TRUCK BLOWN OFF
            ROAD NEAR THE INTERSECTION OF HIGHWAYS 122 AND 166.

&&

AFOSTER
Local storm report, Apr 6, 8:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          4 NE ASBURY             37.32N 94.55W
04/06/2006                   JASPER             MO   FIRE DEPT/RESCUE

            TORNADO LOCATED AT THE INTERSECTION OF HIGHWAY 270 AND
            BASELINE ROAD.

&&

AFOSTER
Local storm report, Apr 6, 8:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FUNNEL CLOUD     1 NE ASBURY             37.28N 94.59W
04/06/2006                   JASPER             MO   AMATEUR RADIO

            TREES DOWN AND METAL WRAPPED AROND TREES.

0755 PM     TORNADO          4 NE ASBURY             37.32N 94.55W
04/06/2006                   JASPER             MO   FIRE DEPT/RESCUE

            TORNADO LOCATED AT THE INTERSECTION OF HIGHWAY 270 AND
            BASELINE ROAD.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:02 PM CDTSevere Thunderstorm WarningSGFLaclede28 min
Apr 6, 7:38 PM CDTTornado WarningSGFBarton, Jasper52 min
Apr 6, 11:04 PM CDTSevere Thunderstorm WarningSGFHowell41 min
Apr 7, 4:01 PM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more39 hr

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.